Oklahoma, 2025

Hail and Damaging Winds in Oklahoma, April 26, 2025

April 26, 2025 · NWS SHV · 3 events in 1 county or zone

The approach of an upper trough over the Southern Plains on April 26th helped to reinforce a weak cold front southeast into Southeast Oklahoma, Southwest Arkansas, and Northeast Texas during the late afternoon through the evening hours. Warm and humid air south of the front contributed to enhanced instability, with large scale forcing and adequate wind shear resulting in the development of…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

The approach of an upper trough over the Southern Plains on April 26th helped to reinforce a weak cold front southeast into Southeast Oklahoma, Southwest Arkansas, and Northeast Texas during the late afternoon through the evening hours. Warm and humid air south of the front contributed to enhanced instability, with large scale forcing and adequate wind shear resulting in the development of scattered strong to severe thunderstorms during the late afternoon across Southern McCurtain County Oklahoma, which eventually spread into portions of Southwest Arkansas. These storms produced damaging winds which downed a tree and power lines, as well as large hail in the Haworth community, before weakening as it slowly moved into Northern Little River and Southern Sevier Counties in Southwest Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 26, 4:16 PM CST, 19 minutes earlier.

Area forecast discussion, Apr 26, 4:16 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
516 PM CDT Sat Apr 26 2025

...New UPDATE, SPOTTER INFORMATION STATEMENT...

.UPDATE...
Issued at 502 PM CDT Sat Apr 26 2025

As of 500 PM CDT, the convective environment north of I-20 continues
to be favorable for thunderstorms to have updrafts with rotation,
sustaining large hail and the potential for tornadoes. Forecast
and hazard grids have been updated accordingly for Tornado Watch
176 in effect until 10PM. /16/

&&

.SHORT TERM...
(This evening through Sunday Night)
Issued at 224 PM CDT Sat Apr 26 2025

Partly cloudy skies this mid afternoon with air temps in the mid
80s for most with a couple upper 80s along I-49 in LA. The wind
has picked up now west of I-49 and 5KT or less to the east. We
even see some gustiness over our deep E TX Counties. The SPC did
scale back a bit on the Slight Risk late this morning, but has
just updated again to expand the Slight Risk down the Red River
Valley to include Texarkana now and more of SW AR on the remaining
day one outlook with the good CAPE in place, while leaving the
Marginal and the General across more of E TX. We are still looking
for some damaging wind primarily as the towers build into
scattered thunderstorms during the remaining daylight. The latest
HRRR continues to focus the bulk of convection north of the Red
River into the early evening and shifting a percolation of showers
and isolated thunderstorms ongoing across south AR until well
after midnight. This will be it for a while as we trend a little
warmer and drier to unfold during Sunday and into the start the
new week. So upper 80s are likely to become a little more
widespread, if not a few more sites reaching that 90 degree mark.
Lows again tomorrow night will see mid to upper 60s as the ridging
builds over Mexico and expands out over the western Gulf of
America through the short term and early long. /24/

&&

.LONG TERM...
(Monday through next Friday)
Issued at 224 PM CDT Sat Apr 26 2025

Both the GFS and the ECMWF build the upper ridge and hold around
590dam to start the new work week and this will effectively suppress
our rain chances through Tuesday as temps continue to warm
slightly. Meanwhile, the deep synoptic trough offshore of the
west coast will edge a deep core of 548dam over CA/NV early in the
week that will fill and drift across the Four Corners. The light
NW flow we have seen will back with deepening SW flow and slowly
edge our next system eastward by midweek. The ECMWF is a little
more liberal with light QPF arriving during early Wednesday and
the GFS focuses on the our I-30 corridor by noon, expanding S and
E late day and especially overnight. This will be when we see our
highest pops, which will linger into Thursday. So we will see a
wet end to a wet month and kick off May with ongoing convection.
The WPC has expanded the Slight and Marginal ERO's during the same
time as we turn the page on the calendar. As they have bumped
totals for much of area during mid to late week with the days 1-5
now sporting some better than 3 inch amounts along and north of
our I-30 corridor. It is now just our far eastern Parishes with
less than one inch expected. So this will help keep back the
drought monitor for a while longer. And perhaps more as the CPC 8
to 14 day outlook trends us back a little closer to average temps
and a little above on rainfall for the first week or two into May.
/24/

&&

.AVIATION...
(18Z TAFS)
Issued at 1257 PM CDT Sat Apr 26 2025

Cu cigs have developed over much of the region as of midday, and
should gradually scatter out by midafternoon beneath the cirrus
canopy spilling ESE along/N of the I-20 corridor from the ongoing
MCS over the Middle Red River Valley. Scattered convection may
develop by or just before 00Z over portions of extreme NE TX/SE
OK/SW AR, along a stationary front and ahead of the parent upper
trough as it ejects ENE across Ern OK/Wrn AR, possibly affecting
the TXK/ELD terminals. Have delayed VCTS mention until this time
frame for these terminals and dropped mention elsewhere, as
confidence remains low in convection developing as far S as I-20.
While some cu and elevated convective debris should linger across
SW AR, the cu field should diminish elsewhere, with low MVFR/IFR
cigs developing by/after 09Z Sunday over Deep E TX, which should
advance N into much of E TX by daybreak. Low MVFR cigs may also
develop by/after daybreak Sunday over SE OK/portions of SW AR near
and N of the stationary front, which may be reinforced back S from
the convection that develops across SE OK/Wrn AR this
evening/overnight. Slow improvement in cigs is expected by the end
of the 18Z TAF period, with VFR conditions returning by
midday/early afternoon Sunday. SSE winds 4-8kts this afternoon
will become SSE 5kts or less/Lt Vrb after 00Z. /15/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 502 PM CDT Sat Apr 26 2025

Spotter activation is now underway for Tornado Watch 176 until 10 PM
CDT across portions of southeastern Oklahoma, far northeastern
Texas, and southwestern Arkansas. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  89  69  88 /  20   0   0   0
MLU  68  89  67  88 /  10  10   0   0
DEQ  62  85  64  85 /  60  10   0   0
TXK  66  88  67  89 /  50  10   0   0
ELD  63  88  64  88 /  30  10   0   0
TYR  65  86  69  86 /  10   0   0   0
GGG  65  87  67  87 /  10   0   0   0
LFK  65  87  68  88 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...16
LONG TERM....24
AVIATION...15

In the hours before

Special weather statement, Apr 26, 2:11 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
311 PM CDT Sat Apr 26 2025

TXZ096-262115-
Red River TX-
311 PM CDT Sat Apr 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RED RIVER COUNTY
THROUGH 415 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blossom, or 10 miles east of Paris, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Redland, Manchester, Kiomatia, Kanawha, and Woodland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3388 9531 3388 9528 3391 9528 3391 9527
      3389 9527 3389 9525 3393 9525 3396 9523
      3392 9513 3390 9512 3390 9509 3364 9531
TIME...MOT...LOC 2011Z 200DEG 13KT 3370 9537

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

15
Special weather statement, Apr 26, 3:41 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
441 PM CDT Sat Apr 26 2025

OKZ077-TXZ096-262245-
McCurtain OK-Red River TX-
441 PM CDT Sat Apr 26 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MCCURTAIN AND
NORTHEASTERN RED RIVER COUNTIES THROUGH 545 PM CDT...

At 440 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of Manchester to near Idabel
to 14 miles north of Boxelder. Movement was east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bokhoma, Broken Bow, Farmers Hill, Idabel, Moon, Goodlake, Millerton,
Harris, Goodwater, Silver City, Haworth, Tom, Holly Creek, America,
Garvin, Albion, and Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3404 9467 3384 9449 3368 9450 3367 9458
      3368 9459 3367 9459 3368 9462 3367 9463
      3367 9467 3368 9464 3370 9464 3369 9465
      3370 9467 3368 9469 3370 9474 3366 9475
      3364 9495 3383 9509 3399 9514
TIME...MOT...LOC 2140Z 263DEG 15KT 3394 9498 3385 9486 3367 9481

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

15

The radar

The Western Arkansas radar (KSRX), 163 km away, was scanning. The volume nearest the first event began at 22:37 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, McCurtain

When
April 26, 4:35 PM CST
Where
McCurtain County, 0.26 mi S of Haworth
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.846, -94.651

Quarter size hail fell in Haworth.

Thunderstorm Wind, McCurtain

When
April 26, 4:35 PM CST
Where
McCurtain County, 0.26 mi S of Haworth
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.846, -94.650

A tree was downed onto power lines on East Arkansas Avenue in Haworth.

Thunderstorm Wind, McCurtain

When
April 26, 4:35 PM CST
Where
McCurtain County, 0.26 mi S of Haworth
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.846, -94.650

A 60 mph wind gust was estimated in Haworth.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257043, 1257044, 1257046.